Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Comparison and oscillation theorems for matrix differential inequalitites


Author: E. S. Noussair
Journal: Trans. Amer. Math. Soc. 160 (1971), 203-215
MSC: Primary 35.11; Secondary 34.00
MathSciNet review: 0280846
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Strong comparison theorems of Sturm's type are established for systems of second order quasilinear elliptic partial differential equations. The technique used leads to new oscillation and nonoscillation criteria for such systems. Some criteria are deduced from a comparison theorem, and others are derived by a direct variational method. Some of our results constitute extensions of known theorems to nonselfadjoint quasilinear systems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35.11, 34.00

Retrieve articles in all journals with MSC: 35.11, 34.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0280846-X
Keywords: Matrix differential inequality, oscillatory differential system, oscillation and nonoscillation criteria, strongly oscillatory equation, positive definite matrix
Article copyright: © Copyright 1971 American Mathematical Society